MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT

COOK IRELAND LTD ZILVER VENA VENOUS SELF-EXPANDING STENT
Model Number G57438
Medical Device Problem Codes Break (1069); Off-Label Use (1494)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: nio stent, iliac.
 
Event or Problem Description
According to the initial reporter: ((b)(4)) "upon removal, the device got stuck on the wire.The physician pulled (and when he pulled) - it broke the inner catheter off.It was not realized the inner catheter was broken-off.The physician got the device off the wire and attempted to put a balloon over the wire and the balloon got stuck at the same point where the stent got stuck (outside of the body).The physician took the balloon off and tried to do the same thing with a 6fr cordis mpa and that also got stuck at the same place on the wire (this still occurred outside the body).Then, the physician went in with a 6fr guide (which has a larger lumen), this did pass the difficult location on the wire.Once he had the guide down he removed the complaint wire and attempted a wire exchange, but the wire would not go all the way through the guide.A this point, the entire system was removed (removing the guide and the wire as well).Later, the physician found out the inner catheter of the stents' delivery was still lodged inside the guide.The physician cut the inner lumen looking for pieces.((b)(4)) - at this point he regained his access with a new stent and the new stent deployed fine.He did not experience any difficulty with this new stent until the stent's delivery system was almost out of the body.At this point the physician was finished with the case.The physician removed everything together.The same make of wire was used with both complaint devices.It was boston scientific amplatz super-stiff (m001465090).After the case the patient was not responsive.The patient did have a stroke.An emergent embolectomy was performed by a neuro physician.The neuro physician stated it was thrombus.As of (b)(6) 2021, the patient is fully awake and doing fine.The flows on the patient's l-vad are normal.Note: the physician thought initially it was the coating that was causing the difficulty.The sheath they physician was using was a terumo 7fr slender.Note: access was achieved via radial access.Note: the physician was was stenting and l-vad.This was specifically requested by the physician to the dm.

Brand Name
ZILVER VENA VENOUS SELF-EXPANDING STENT
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key12480332
Report Number3005580113-2021-00104
Device Sequence Number4739519
Product Code QAN
UDI-Device Identifier10827002574387
UDI-Public(01)10827002574387(17)240616(10)C1840530
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2021
Report Date (Section F) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model NumberG57438
Device Catalogue NumberZVT7-35-120-10-100
Device Lot NumberC1840530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/19/2021
Event Location Hospital
Date Report to Manufacturer09/14/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age62 YR